Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 77, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 1, 2002, 2:48 AM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2002, 2:48 AM CDT (07:48 UTC)
- Expired
- May 1, 2002, 3:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Montgomery County, TN, Robertson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 010748 SVRBNA TNC125-147-010815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 248 AM CDT WED MAY 1 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE ROBERTSON COUNTY IN TENNESSEE * UNTIL 315 AM CDT * AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES WEST OF GUTHRIE...OR 6 MILES NORTHWEST OF OAK GROVE...MOVING SOUTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GUTHRIE AROUND 305 AM CDT ADAMS AROUND 315 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ LAT...LON 3686 8754 3669 8762 3646 8695 3667 8685 JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:30 AM CDT, 18 minutes earlier.
Area forecast discussion, May 1, 2:30 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CDT WED MAY 1 2002 BUSY SHIFT AND NOT MUCH TIME TO LOOK AT ANYTHING BUT RADAR AS WARNINGS ARE FLYING OUT OF HERE IN A HURRY. ONE REPORT FROM A SPOTTER EARLIER OF 70 MPH AS STORM RACED THROUGH THE MAURY COUNTY AREA. LARGE HAIL AND WIND DAMAGE HAS ALSO BEEN A PROBLEM WITH MANY OF THESE STORMS. VISIBLE LIGHTNING HAS BEEN WHITE IN NATURE WHICH GENERALLY IS RESERVED FOR THE MORE INTENSE STORMS. ANOTHER ROUND OF STORMS STARTING TO FIRE ALONG BOUNDARY IN FAR WESTERN KENTUCKY PER SATELLITE AND DOPPLER RADARS. THICKNESS WOULD WORK STORMS DOWN INTO MID STATE SHORTLY. SOME OF THESE WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AM VERY MUCH CONCERNED WITH LATER TODAY AND TONIGHT AS THERMODYNAMICS BECOME VERY UNSTABLE OVER MIDDLE TENNESSEE AS BY 00Z THIS EVENING THE SWEAT INDEX JUMPS TO NEAR 400 AND TO 448 BY MIDNIGHT AS LOW LEVEL SHEAR INCREASES. HODOGRAPH AT 06Z TONIGHT LOOKS LIKE A TROUT LINE WITH 0-3 KM VALUES AROUND 585 M2/S2. POSITIVE ENERGY REALLY CLIMBS THIS AFTERNOON AND TONIGHT WITH SOME INDICATIONS OF CAPE IN EXCESS OF 4000 J/KG AROUND 00Z. I THINK ANYTHING THAT FIRES THIS AFTERNOON AND TONIGHT WILL BE SEVERE AND TORNADIC SUPERCELLUAR IN NATURE. HAVE GINNED UP FORECAST IN IFPS BUT HAVE MADE ONLY MINOR TWEAKS AND KEPT THE GENERAL THEME OF THE DAYSHIFT FORECAST. PRELIMINARY NUMBERS: NASHVILLE 81 64 75 50 70 46 5640 CROSSVILLE 76 63 74 46 69 44 5460 .BNA...NONE. BOYD 01
In the hours before
Local storm report, Apr 30, 11:15 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1115 PM CDT TUE APR 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM NEAR BON AQUA TN PEA SIZE HAIL
04/30/02 HICKMAN REPORTED BY TRAINED
SPOTTER
1000 PM 7 E PULASKI TN PEA SIZE HAIL
04/30/02 GILES REPORTED BY MOTORIST
1012 PM NEAR LAWRENCEBURG TN 1.75 INCH HAIL
04/30/02 LAWRENCE AT HIGHWAY 64 AND
WEST POINT ROAD
REPORTED BY TRAINED
SPOTTER
1018 PM NEAR LAWRENCEBURG TN 1.75 INCH HAIL
04/30/02 LAWRENCE ON HIGHWAY 43
REPORTED BY TRAINED
SPOTTER
1032 PM IN LAWRENCEBURG TN 2.00 INCH HAIL
04/30/02 LAWRENCE REPORTED BY TRAINED
SPOTTER
1035 PM LAWRENCEBURG TN 1.00 INCH HAIL
04/30/02 LAWRENCE REPORTED BY LOCAL
CITIZEN
DMLocal storm report, May 1, 12:30 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1230 AM CDT WED MAY 1 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM AT MINOR HILL TN 2.00 INCH HAIL BUSTED
04/30/02 GILES A WINDSHIELD AT MINOR HILL
0945 PM 6 E WAYNESBORO TN WIND DAMAGE
04/30/02 WAYNE LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWN
AND ONE HOME DAMAGED SOUTH
OF HIGHWAY 64, EAST OF
WAYNESBORO, AT NATCHEZ
TRACE.
1124 PM 7 N WAVERLY TN .75 INCH HAIL
04/30/02 HUMPHREYS
1130 PM IN MCEWEN TN WIND DAMAGE
04/30/02 HUMPHREYS TRAINED SPOTTER REPORTED
TWO LARGE TREES DOWN.
1148 PM IN CENTERVILLE TN .75 INCH HAIL
04/30/02 HICKMAN
1200 AM 10 W CENTERVILLE TN 1.75 INCH HAIL
05/01/02 HICKMAN REPORTED BY TRAINED
SPOTTER IN WESTERN
HICKMAN COUNTY
DMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 38 min |
| Apr 30, 9:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 33 min |
| Apr 30, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 48 min |
| Apr 30, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 41 min |
| Apr 30, 10:28 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 32 min |
| Apr 30, 10:59 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 31 min |
| Apr 30, 11:10 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 50 min |
| Apr 30, 11:23 PM CDT | Tornado Warning | OHX | Humphreys | 22 min |
| Apr 30, 11:30 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 45 min |
| Apr 30, 11:50 PM CDT | Tornado Warning | OHX | Hickman, Humphreys, Perry | 40 min |
| Apr 30, 11:54 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 51 min |
| Apr 30, 11:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 47 min |
| May 1, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 26 min |
| May 1, 12:23 AM CDT | Tornado Warning | OHX | Hickman, Maury | 22 min |
| May 1, 12:40 AM CDT | Tornado Warning | OHX | Bedford, Marshall | 35 min |
| May 1, 12:47 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 58 min |
| May 1, 12:57 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 33 min |
| May 1, 1:07 AM CDT | Tornado Warning | OHX | Coffee, Franklin, Moore | 28 min |
| May 1, 1:10 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 35 min |
| May 1, 1:20 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 40 min |
| May 1, 1:30 AM CDT | Tornado Warning | OHX | Franklin | 30 min |
| May 1, 1:34 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 41 min |
| May 1, 3:13 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 47 min |
| May 1, 3:45 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Sumner, Wilson | 30 min |
| May 1, 4:21 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Putnam, Smith, Van Buren, Warren and 2 more | 39 min |
| May 1, 4:24 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.